Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 25, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 29, 2017, 7:26 AM CDT for Matagorda County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2017, 7:26 AM CDT (12:26 UTC)
- Expired
- Jun 29, 2017, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Matagorda County, TX
The radar
The Houston radar (KHGX), 139 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1798 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411
WGUS54 KHGX 291226
FFWHGX
TXC321-291530-
/O.NEW.KHGX.FF.W.0025.170629T1226Z-170629T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
726 AM CDT THU JUN 29 2017
The National Weather Service in League City has issued a
* Flash Flood Warning for...
West central Matagorda County in southeastern Texas...
* Until 1030 AM CDT.
* At 724 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 4 inches of rain have
already fallen. Additional rainfall amounts of up to 2 inches are
possible in the warned area. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Matagorda, southwestern Bay City, Palacios, South Texas Nuclear
Plant and Wadsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2850 9627 2863 9634 2864 9632 2875 9632
2899 9601 2877 9579
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:46 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 29, 4:46 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
446 AM CDT Thu Jun 29 2017
.DISCUSSION...
Periods of showers and thunderstorms will likely continue along
the coast and over the Gulf waters for much of the morning.
Isolated pockets of heavy rain are possible this morning,
especially if these storms continue to train over the same areas.
Isolated to scattered showers and storms will be possible this
afternoon further inland, but the greatest potential will likely
be generally south of the Hwy 59 corridor. Right now, there is a
pretty tight PW gradient across the CWA, with values close to 2.0"
right at the coast and offshore tapering off to around 1.3" in
the College Station area. With southwest flow in place, this PW
gradient will likely remain in place for today and severely limit
PoP chances across the Brazos Valley. Scattered showers and storms
are forecast again on Friday, with the greatest chances over the
eastern portion of the area as an upper-level weakness pushes
further off to the east.
Ridging noses in beginning on Friday night and takes hold of the
forecast through the rest of the forecast period, leaving us with
very summer-like conditions through next week. Temperatures will
warm into the mid 90s during the afternoons, with heat indices
pushing into the mid 100s. Make sure any holiday plans include
plenty of water and a place to cool off.
11
&&
.MARINE...
Storms ongoing across the coastal waters this morning along the
remains of the boundary with it slowly drifting north into SETX.
Southwesterly along the boundary and moderate southerly flow to the
south of it should warrant SCEC conditions through at least late
morning. Expect storm coverage to diminish this morning with a lull
over the waters this afternoon with redevelopment (less so than with
ongoing coverage) this evening. The persistent southerly flow
becomes dominant as upper ridging builds over the western US and
pressures fall over the Plains. Periods of SCEC winds possible
through Saturday. Tide levels still elevated and don't see much in
the way of improvement until Friday and that may only be slightly.
Will continue the Beach Hazard Statement for strong rip currents and
elevate tide levels through this afternoon but will likely need
extending.
45
&&
.AVIATION...
Not quite as messy as last night...main issue is possibly some
MVFR/IFR ceilings possible for an hour or two near sunrise across
the northern terminals but across the south is the threat of showers
and isolated thunderstorms. Gusty winds of 15 to 20 mph with storms
near the coast should gradually expand north and may reach HOU
before weakening. Scattered SHRA/TSRA possible for HOU southward
this morning then decreasing coverage this afternoon and VCSH will
likely the norm for HOU southward. Patchy MVFR ceilings after 06z
Friday for IAH/HOU northward. Quieter weather expected Friday
afternoon thanks to increased upper ridging influence.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 93 77 94 77 96 / 10 10 20 10 10
Houston (IAH) 91 78 93 78 94 / 30 10 30 10 10
Galveston (GLS) 87 82 89 81 88 / 50 10 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through this afternoon for
the following zones: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM...Waters from Freeport to the
Matagorda Ship Channel from 20 to 60 NM...Waters from High
Island to Freeport from 20 to 60 NM.
&&
Discussion...11
Aviation/Marine...45The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:19 AM CDT | Areal Flood Advisory | HGX | Matagorda | 116 min |
| Jun 29, 8:47 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 58 min |
| Jun 29, 9:23 AM CDT | Areal Flood Advisory | HGX | Chambers, Galveston | 3 hr |
| Jun 29, 10:53 AM CDT | Special Marine Warning | HGX | 52 min | |
| Jun 29, 11:23 AM CDT | Areal Flood Advisory | HGX | Galveston | 67 min |
| Jun 29, 1:04 PM CDT | Special Marine Warning | HGX | 56 min | |
| Jun 29, 1:43 PM CDT | Areal Flood Advisory | HGX | Brazoria | 62 min |
| Jun 29, 2:40 PM CDT | Areal Flood Advisory | HGX | Brazoria | 65 min |
| Jun 29, 2:43 PM CDT | Special Weather Statement | HGX | Brazoria | 47 min |
| Jun 29, 2:49 PM CDT | Areal Flood Advisory | HGX | Harris | 56 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.